Fractional partial differential equations and modified Riemann-Liouville derivative new methods for solution
- Guy Jumarie
- … show all 1 hide
Purchase on Springer.com
$39.95 / €34.95 / £29.95*
Rent the article at a discountRent now
* Final gross prices may vary according to local VAT.
The paper deals with the solution of some fractional partial differential equations obtained by substituting modified Riemann-Liouville derivatives for the customary derivatives. This derivative is introduced to avoid using the so-called Caputo fractional derivative which, at the extreme, says that, if you want to get the first derivative of a function you must before have at hand its second derivative. Firstly, one gives a brief background on the fractional Taylor series of nondifferentiable functions and its consequence on the derivative chain rule. Then one considers linear fractional partial differential equations with constant coefficients, and one shows how, in some instances, one can obtain their solutions on by-passing the use of Fourier transform and/or Laplace transform. Later one develops a Lagrange method via characteristics for some linear fractional differential equations with nonconstant coefficients, and involving fractional derivatives of only one order. The key is the fractional Taylor series of non differentiable functionf(x + h) =E α (h α D x α )f(x).
- V. V. Anh and N. N. Leonenko,Scaling laws for fractional diffusion-wave equations with singular initial data, Statistics and Probability Letters48 (2000), 239–252. CrossRef
- E. Bakai,Fractional Fokker-Planck equation, solutions and applications, Physical review E63 (2001), 1–17.
- M. Caputo,Linear model of dissipation whose Q is almost frequency dependent II, Geophys. J. R. Ast. Soc.13 (1967), 529–539.
- L. Decreusefond and A. S. Ustunel,Stochastic analysis of the fractional Brownian motion, Potential Anal.10 (1999), 177–214. CrossRef
- M. M. Djrbashian and A. B. Nersesian,Fractional derivative and the Cauchy problem for differential equations of fractional order (in Russian), Izv. Acad. Nauk Armjanskoi SSR,3(1) (1968), 3–29.
- T. E. Duncan, Y. Hu and B. Pasik-Duncan,Stochastic calculus for fractional Brownian motion, I. Theory, SIAM J. Control Optim.38 (2000), 582–612. CrossRef
- M. S. El Naschie,A review of E infinity theory and the mass spectrum of high energy particle physics, Chaos, Solitons and Fractals19 (2004), 209–236. CrossRef
- A. El-Sayed,Fractional order diffusion-wave equation, Int. J. Theor. Phys.35 (1996), 311–322. CrossRef
- A. Hanyga,Multidimensional solutions of time-fractional diffusion-wave equations, Proc. R Soc. London, A458 (2002), 933–957. CrossRef
- Y. Hu and B. Øksendal,Fractional white noise calculus and applications to finance, Infinite Dim. Anal. Quantum Probab. Related Topics6 (2003), 1–32. CrossRef
- F. Huang and F. Liu,The space-time fractional diffusion equation with Caputo derivatives, J. Appl. Math & Computing19(1–2) (2005), 179–190.
- G. Jumarie,A Fokker-Planck equation of fractional order with respect to time, Journal of Math. Physics3310 (1992), 3536–3542. CrossRef
- G. Jumarie,Stochastic differential equations with fractional Brownian motion input, Int. J. Syst. Sc.24(6) (1993), 1113–1132. CrossRef
- G. Jumarie,Maximum Entropy, Information without Probability and Complex Fractals, 2000, Kluwer (Springer), Dordrecht.
- G. Jumarie,Schrödinger equation for quantum-fractal space-time of order n via the complex-valued fractional Brownian motion, Intern. J. of Modern Physics A16(31) (2001), 5061–5084. CrossRef
- G. Jumarie,Further results on the modelling of complex fractals in finance, scaling ob- servation and optimal portfolio selection, Systems Analysis, Modelling Simulation, 4510 (2002), 1483–1499.
- G. Jumarie,Fractional Brownian motions via random walk in the complex plane and via fractional derivative, Comparison and further results on their Fokker-Planck equations, Chaos, Solitons and Fractals4 (2004), 907–925. CrossRef
- G. Jumarie,On the representation of fractional Brownian motion as an integral with respect to (dt) α , Applied Mathematics Letters18 (2005), 739–748. CrossRef
- G. Jumarie,On the solution of the stochastic differential equation of exponential growth driven by fractional Brownian motion, Applied Mathematics Letters18 (2005), 817–826. CrossRef
- G. Jumarie,Fractional Hamilton-Jacobi equation for the optimal control of non-random fractional dynamics with fractional cost function, J. Appl. Math. & Computing, in press.
- H. Kober,On fractional integrals and derivatives, Quart. J. Math. Oxford11 (1940), 193–215. CrossRef
- K. M. Kolwankar and A. D. Gangal,Holder exponents of irregular signals and local fractional derivatives, Pramana J. Phys.48 (1997), 49–68.
- K. M. Kolwankar and A. D. Gangal,Local fractional Fokker-Planck equation, Phys. Rev. Lett.80 (1998), 214–217. CrossRef
- A. V. Letnivov,Theory of differentiation of fractional order, Math. Sb.3 (1868), 1–7.
- J. Liouville,Sur le calcul des differentielles á indices quelconques (in french), J. Ecole Polytechnique13 (1832), 71.
- B. B. Mandelbrot and J. W. van Ness,Fractional Brownian motions, fractional noises and applications, SIAM Rev.10 (1968), 422–437. CrossRef
- B. B. Mandelbrot and R. Cioczek-Georges,A class of micropuls es and antipersistent fractional Brownian motions, Stochastic Processes and their Applications60 (1995), 1–18. CrossRef
- B. B. Mandelbrot and R. Cioczek-Georges,Alternative micropulses and fractional Brownian motion. Stochastic Processes and their Applications64 (1996), 143–152. CrossRef
- E. Nelson,Quantum Fluctuations, 1985, Princeton University Press, Princeton, New Jersey.
- L. Nottale,Fractal space-time and microphysics, 1993, World Scientific, Singapore.
- L. Nottale,Scale-relativity and quantization of the universe I. Theoretical framework, S. Astronm Astrophys327 (1997), 867–889.
- L. Nottale,The scale-relativity programme Chaos, Solitons and Fractals10(2-3) (1999), 459–468. CrossRef
- G. N. Ord and R. B. Mann,Entwined paths, difference equations and Dirac equations, Phys. Rev A, 2003 (67): 0121XX3.
- T. J. Osler,Taylor’s series generalized for fractional derivatives and applications, SIAM. J. Mathematical Analysis2(1) (1971), 37–47. CrossRef
- N.T. Shawagfeh,Analytical approximate solutions for nonlinear fractional differential equations, Appl. Math. and Comp.131 (2002), 517–529. CrossRef
- W. Wyss,The fractional Black-Scholes equation, Fract. Calc. Apl. Anal.3(1) (2000) (3), 51–61.
- Fractional partial differential equations and modified Riemann-Liouville derivative new methods for solution
Journal of Applied Mathematics and Computing
Volume 24, Issue 1-2 , pp 31-48
- Cover Date
- Print ISSN
- Online ISSN
- Additional Links
- Fractional PDE
- Riemann-Liouville derivative
- fractional Taylor series
- Mittag-Leffler function
- Lagrange characteristics
- Lagrange constant variation
- Guy Jumarie (1)
- Author Affiliations
- 1. Department of Mathematics, University of Quebec at Montreal, Downtown St, P.O. Box 8888, H3C 3P8, Montreal, Qc, Canada